MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA II SHUNT ASSEMBLY, REGULAR, WITH BIOGLIDE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA II SHUNT ASSEMBLY, REGULAR, WITH BIOGLIDE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 27819
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the patient with hydrocephalus due to an aneurysm surgery underwent a shunt implant procedure.During the operation, the ¿air tightness test¿ revealed that the valve was damaged and leaked.The valve was replaced and the patient was doing well post-operatively.The patient¿s medical history included hypertension.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that "air tightness test" referred to the patency test.It was noted that the doctor performed a leak test to reflect the leak.The patient was discharged successfully after surgery.
 
Additional Manufacturer Narrative
The returned valve was patent.The valve met the requirements for valve flux and pressure-flow testing.It did not meet the requirements for leak testing, siphon, reflux, and preimplantation.The valve did not meet the requirements for leak testing due to tears/cuts on the casing of the delta chamber, dome, and proximal occluder.It is unknown how or when this damage occurred.The ifu cautions, ¿improper use of instruments in the handling or implantation of shunt products may result in the cutting, slitting or crushing of components.Such damage may lead to loss of shunt integrity¿¿ proteinaceous debris was observed on the interior and exterior of the valve.The ifu cautions, ¿care must be taken to ensure that particulate contaminants are not introduced into shunt components during preimplantation testing or handling.Introduction of contaminants could result in improper performance of the shunt system.Particulate matter that enters the shunt system may result in shunt occlusion¿¿ all valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA II SHUNT ASSEMBLY, REGULAR, WITH BIOGLIDE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8210287
Report Number2021898-2019-00004
Device Sequence Number19246737
Product Code JXG
UDI-Device Identifier00643169975637
UDI-Public00643169975637
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number27819
Device Catalogue Number27819
Device Lot NumberE44836
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer01/29/2019
02/15/2019
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date01/31/2019
03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight70